Tornadoes · United States · Missouri · 2007
EF3 tornado, Caulfield to (H63)West Plains, Missouri, March 1, 2007
From Caulfield to (H63)West Plains, this EF3 tornado ran 15.0 miles across Ozark and Howell counties on March 1, 2007, touching down at 6:24 AM CST and reaching 200 yards wide. It killed 1 person, and did $760,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mphthis tornado
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF3
- Date
- March 1, 2007
- Touchdown
- 6:24 AM CST (12:24 UTC)
- Lifted
- 6:43 AM CST (12:43 UTC)
- On the ground
- 19 minutes
- Path length
- 15.0 miles (24.1 km)
- Path width
- 200 yards (183 m)
- Deaths
- 1
- Injuries
- 0
- Property damage
- $760,000
- Counties
- Ozark and Howell counties
- Touchdown point
- 36.592, -92.150
- Lift-off point
- 36.699, -91.868
- Record number
- 0703010624-01
What the Weather Service recorded
Several severe thunderstorms impacted southern Missouri during the morning hours of March 1st. A classic supercell moved from northern Arkansas and into Ozark and Howell counties. This storm produced an EF-3 tornado that touched down southwest of Caulfield, Missouri, and tracked to areas southwest of West Plains, Missouri. One fatality occurred from this storm as the tornado ripped through a mobile home in rural Howell County.
This is an extension of the Ozark County tornado. A National Weather Service storm survey revealed that a large tornado ripped through rural sections of southwest Howell County, Missouri. The community of Caulfield experienced a direct hit. Numerous farms and structures were damaged or destroyed. One fatality occurred as the tornado ripped through a mobile home northeast of Caulfield. Four other injuries occurred in the same mobile home. The tornado lifted approximately one mile southwest of the West Plains city limits.
The deaths
1 direct deaths are recorded for this tornado, each with what Storm Data knows of it.
| Age | Sex | Where | Kind |
|---|---|---|---|
| 7 | F | Mobile/Trailer Home | Direct |
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
37 minutes of warning. NWS SGF issued a tornado warning for this county at 11:47 UTC, 37 minutes before the tornado touched down, in force until 12:30 UTC.
The county was under a tornado watch, issued at 10:00 UTC and running to 14:30 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 10:00 UTC | 14:30 UTC | Tornado Watch | SGF |
| 11:47 UTC | 12:30 UTC | Tornado Warning | SGF |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 06:14 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the tornado touched down at Mar 1, 5:40 AM CST, 44 minutes earlier.
Area forecast discussion, Mar 1, 5:40 AM CST, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 540 AM CST THU MAR 1 2007 ...UPDATE TO AVAITION... .DISCUSSION... MAIN HIGHLIGHT/CONCERN IN THE SHORT TIME WILL BE ONGOING SEVERE WEATHER THREAT THIS MORNING. THE THUNDERSTORMS WILL BE ASSOCIATED WITH A DRY LINE THAT IS CURRENTLY IN EASTERN OKLAHOMA. A LINE OF THUNDERSTORMS HAVE FORMED ALONG THE DRY LINE AND WILL CONTINUE TO WORK TO THE NORTHEAST THIS MORNING. ALSO THERE HAS BEEN SOME THUNDERSTORMS DEVELOP OVER THE WEST PLAINS AREA AND NORTHERN ARKANSAS. INSTABILITY IS WEAK IN THIS AREA SO THESE STORMS ARE NOT EXPECTED TO BECOME STRONG AND WILL STAY EAST OF WET PLAINS AS THEY MOVE TO THE NORTHEAST. THE COLD FRONT WILL START TO MOVE INTO THE CWA EARLY THIS MORNING AND SHOULD QUICKLY MOVE THROUGH THE AREA AND BE OUT OF THE AREA BY MID MORNING. A LINE OF THUNDERSTORMS HAVE FORMED ON THIS LINE AND WILL CONTINUE ACROSS THE AREA AS THE COLD FRONT PUSHES THROUGH. THE INSTABILITY WILL STILL BE ON THE MARGINAL SIDE WITH SURFACE BASED CAPE APPROACH 1000 J/KG. LOW LEVEL SHEAR WILL CONTINUE TO BE VERY STRONG ALONG AND FORCING WILL BE STRONG AS AN UPPER LEVEL TROUGH SWINGS THROUGH THE AREA ALONG WITH THE DRY LINE. WITH THE SURFACE BASED INSTABILITY THE TORNADO THREAT IS STILL POSSIBLE...WHICH IS WHY A TORNADO WATCH HAS BEEN ISSUED PORTIONS OF THE CWA. EMBEDDED SUPERCELLS WILL BE POSSIBLE WITH IN THE LINE OF STORMS. ALL THE THUNDERSTORM ACTIVITY WILL BE ASSOCIATED WITH THE FRONT WHICH WILL QUICKLY MOVE ACROSS THE AREA...SO THERE WILL ONLY BE A SMALL WINDOW FOR SEVERE WEATHER. THE LOW WILL QUICKLY MOVE OFF TO THE EAST TODAY ENDING THE THUNDERSTORM CHANCES BY NOON TODAY. BEHIND THE FRONT THE PRESSURE GRANDAUNT WILL CONTINUE TO BE TIGHT...ALLOWING FOR ANOTHER WINDY DAY ACROSS THE OZARKS. A COLD FRONT WILL ALSO SWING THROUGH THE AREA TODAY. BRING COOL TEMPERATURES TO THE REGION FOR THE WEEKEND. WRAP AROUND PRECIPITATION WILL FORM ON THE BACK SIDE THE UPPER LEVEL LOW FRIDAY AND SATURDAY...AT THIS TIME IT LOOKS LIKE ALL PRECIPITATION WILL STAY NORTH OF THE AREA. WISE && .AVIATION... FOR THE 12Z KSGF/KJLN TAFS...THE STRONG STORM SYSTEM THAT BROUGHT SEVERE WEATHER TO THE REGION THIS MORNING...HAS MOVED OF TO THE EAST OF THE TWO TAF SITES. MVFR CEILINGS WILL START OFF AT BOTH TAF SITES...WITH CEILINGS IMPROVING THROUGH THE DAY. WINDY WEATHER CONDITIONS WILL CONTINUE TODAY WITH STRONG WEST WINDS TODAY. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Mar 1, 6:00 AM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CST THU MAR 1 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 600 AM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED STRONG TO SEVERE STORMS CAPABLE OF PRODUCING: HAIL UP TO THE SIZE OF GOLF BALLS. DAMAGING WINDS IN EXCESS OF 60 MPH. AND ISOLATED TORNADOES. AREAS AFFECTED AND TIMING: SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF A LINE FROM BRANSON TO LEBANON THROUGH THE MID MORNING HOURS. THE STORMS WILL SPREAD EAST THIS MORNING. DISCUSSION: A STRONG UPPER LEVEL JET STREAM HAS SET UP ACROSS THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY REGION OVERNIGHT AS A POTENT STORM SYSTEM IS PUSHING ACROSS THE PLAINS. THESE HAVE PRODUCED SEVERE THUNDERSTORMS ACROSS THE REGION THIS MORNING. THE STRONG STORM SYSTEM WILL CONTINUE TO PUSH TO THE EAST TODAY CREATING THE POSSIBILITY OF SEVERE WEATHER WHERE IT TRACKS. INSTABILITY AND WIND SHEAR HAS INCREASE OVERNIGHT AND IS AIDING IN SEVERE STORM DEVELOPMENT. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES ARE ALSO POSSIBLE...AS THE CAPPING INVERSION HAS BE ERODED AND STORMS HAVE BECOME SURFACE BASED. THE THUNDERSTORM THREAT WILL MOVE OUT OF THE AREA BY MID MORNING TODAY. GUSTY WEST WINDS WILL BE POSSIBLE TODAY BEHIND THE STORM SYSTEM AS A TIGHT PRESSURE GRADIENT SETS UP OVER THE REGION. WIND GUST TO 35 MPH WILL BE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THE MORNING HOURS ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Local storm report, Mar 1, 4:53 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
453 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 AM HAIL BUFFALO 37.64N 93.09W
03/01/2007 E1.00 INCH DALLAS MO LAW ENFORCEMENT
&&
GAEDESpecial weather statement, Mar 1, 4:58 AM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 458 AM CST THU MAR 1 2007 KSC011-021-037-MOC011-039-057-097-109-119-145-185-217-011800- /O.CAN.KSGF.TO.A.0041.000000T0000Z-070301T1400Z/ THE NATIONAL WEATHER SERVICE HAS CANCELLED TORNADO WATCH 41 FOR THE FOLLOWING AREAS IN KANSAS THIS CANCELS 3 COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN MISSOURI THIS CANCELS 9 COUNTIES IN CENTRAL MISSOURI ST. CLAIR IN SOUTHWEST MISSOURI BARTON CEDAR DADE JASPER LAWRENCE MCDONALD NEWTON VERNON THIS INCLUDES THE CITIES OF...ANDERSON...APPLETON CITY...AURORA... BAXTER SPRINGS...CARTHAGE...COLUMBUS...EL DORADO SPRINGS... FORT SCOTT...GREENFIELD...JOPLIN...LAMAR...MOUNT VERNON... NEOSHO...NEVADA...OSCEOLA...PINEVILLE...PITTSBURG AND STOCKTON. MOC009-015-029-043-059-077-085-105-141-167-209-213-225-011800- /O.CON.KSGF.TO.A.0041.000000T0000Z-070301T1400Z/ TORNADO WATCH 41 REMAINS VALID UNTIL 8 AM CST THIS MORNING FOR THE FOLLOWING AREAS IN MISSOURI THIS WATCH INCLUDES 13 COUNTIES IN CENTRAL MISSOURI BENTON CAMDEN HICKORY MORGAN IN SOUTHWEST MISSOURI BARRY CHRISTIAN DALLAS GREENE LACLEDE POLK STONE TANEY WEBSTER THIS INCLUDES THE CITIES OF...BOLIVAR...BRANSON...BUFFALO... CAMDENTON...CASSVILLE...COLE CAMP...FORSYTH...GALENA... HERMITAGE...KIMBERLING CITY...LEBANON...MARSHFIELD...MONETT... NIXA...OSAGE BEACH...OZARK...REPUBLIC...ROGERSVILLE... SPRINGFIELD...VERSAILLES AND WARSAW. MOC065-067-091-125-131-149-153-161-169-203-215-229-011800- /O.CON.KSGF.TO.A.0042.000000T0000Z-070301T1800Z/ TORNADO WATCH 42 REMAINS VALID UNTIL NOON CST TODAY FOR THE FOLLOWING AREAS IN MISSOURI THIS WATCH INCLUDES 12 COUNTIES IN CENTRAL MISSOURI MARIES MILLER PHELPS PULASKI IN SOUTH CENTRAL MISSOURI DENT HOWELL OREGON SHANNON TEXAS IN SOUTHWEST MISSOURI DOUGLAS OZARK WRIGHT THIS INCLUDES THE CITIES OF...ALTON...AVA...CABOOL...ELDON... EMINENCE...FORT LEONARD WOOD...GAINESVILLE...HOUSTON... LAKE OZARK...MANSFIELD...MOUNTAIN GROVE...ROLLA...SALEM... THAYER...THEODOSIA...VIENNA...WAYNESVILLE...WEST PLAINS... WILLOW SPRINGS AND WINONA. WISE
Local storm report, Mar 1, 5:18 AM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
518 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 AM HAIL NIXA 37.04N 93.29W
03/01/2007 E1.00 INCH CHRISTIAN MO AMATEUR RADIO
QUARTER HAIL ALSO REPORTED IN OZARK
&&
GAEDELocal storm report, Mar 1, 5:49 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
549 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TORNADO PHILLIPSBURG 37.55N 92.78W
03/01/2007 LACLEDE MO BROADCAST MEDIA
PUBLIC REPORT RELAYED BY MEDIA
&&
GAEDELocal storm report, Mar 1, 6:00 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 AM TSTM WND DMG 5 S LEBANON 37.61N 92.66W
03/01/2007 LACLEDE MO EMERGENCY MNGR
TREES DOWN
&&
GAEDELocal storm report, Mar 1, 6:18 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
618 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 AM HAIL DIXON 37.99N 92.09W
03/01/2007 E0.75 INCH PULASKI MO TRAINED SPOTTER
&&
GAEDEThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Springfield, MO (KSGF), 12:00Z
0.4 hours before the tornado, 162 km from the path. March 1, 2007.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -14 J/kg
- Surface CAPE
- 835 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
- 0-3 km lapse rate
- 6.8 K/km
Springfield, MO (KSGF), 00:00Z
11.6 hours after it, 162 km from the path. March 2, 2007.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -122620 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 7.3 K/km
The surface observations
West Plains (UNO), 28 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 10:53 UTC | 62 | 57 | 180° 11 kt | 22 | 994.2 | |
| 11:53 UTC | 62 | 57 | 190° 16 kt | 26 | 994.2 | |
| 12:09 UTC | 62.6 | 57.2 | 190° 12 kt | 20 | 993.6 | |
| 12:34 UTC | 62.6 | 57.2 | 180° 9 kt | 18 | 993.6 | VCTS -RA BR |
| 12:53 UTC | 61 | 58 | 220° 8 kt | 993.6 | -TSRA BR | |
| 13:11 UTC | 60.8 | 55.4 | 230° 12 kt | 19 | 993.6 | VCTS |
| 13:15 UTC | 60.8 | 55.4 | 220° 9 kt | 17 | 993.6 | VCTS |
| 13:46 UTC | 60.8 | 55.4 | 230° 12 kt | 18 | 993.9 | BR |
| 13:53 UTC | 60 | 55 | 230° 13 kt | 19 | 994.2 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Springfield radar (KSGF), 140 km away, was scanning. The volume nearest the touchdown began at 12:24 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 12:15 UTC | HAIL 0.88 | 5 Ne Gainesville | Ozark, MO | NICKEL HAIL ALSO REPORTED IN TECUMSEH AT 625 AM. |
| 12:26 UTC | TORNADO 3 | 3 Sw Caulfield | Ozark, MO | *** 1 FATAL, 3 INJ *** BASED A TORNADO SURVEY BY THE NWS THE HOWELL COUNTY TORNADO TOUCHED DOWN 3SW OF CAULFIELD MO AND MOVED NE TO 1SW OF THE JUNCTION OF 160/63. THE TORNADO TRACK WAS 15 MILES LONG AND ONE QUARTER MILE |
| 12:30 UTC | TORNADO | Caulfield | Howell, MO | NO DAMAGE REPORTED |
| 12:33 UTC | TORNADO | 3 Sw Caulfield | Ozark, MO | *** 1 FATAL, 3 INJ *** BASED A TORNADO SURVEY BY THE NWS THE HOWELL COUNTY TORNADO TOUCHED DOWN 3SW OF CAULFIELD MO AND MOVED NE TO 1SW OF THE JUNCTION OF 160/63. THE TORNADO TRACK WAS 15 MILES LONG AND ONE QUARTER MILE |
| 12:33 UTC | TORNADO | Caulfield | Howell, MO | *** 1 FATAL, 2 INJ *** DAMAGE REPORTED TO TWO GAS STATIONS, FOUR MOBILE HOMES AND TWO FRAME HOMES. MEDIA REPORTS INDICATE ONE FATALITY AND TWO INJURIES TO PERSONS IN A MOBILE HOME NORTHEAST OF CAULFIELD. |
| 12:38 UTC | TORNADO | 3 W West Plains | Howell, MO | TORNADO TOUCHDOWN OCCURED NEAR ROUTE K, WEST OF TOWN NEAR THE FAIRVIEW SCHOOL. NO DAMAGE TO THE SCHOOL OR OTHER STRUCTURES HAS BEEN REPORTED. |
| 13:00 UTC | TORNADO | Caulfield | Howell, MO | DAMAGE REPORTED TO TWO GAS STATIONS, FOUR MOBILE HOMES AND TWO FRAME HOMES. |
| 13:06 UTC | HAIL 0.75 | Thayer | Oregon, MO | |
| 13:07 UTC | HAIL 2.5 | Thayer | Oregon, MO | REPORT AND PICTURES RELAYED BY LOCAL TELEVISION STATION. |
| 13:13 UTC | HAIL 1.75 | Thayer | Oregon, MO | |
| 13:15 UTC | HAIL 0.75 | West Plains | Howell, MO | |
| 13:54 UTC | HAIL 1.75 | Thayer | Oregon, MO |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2007 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are
The other tornadoes of March 1, 2007
42 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| March 1 | 1:30 AM CST | EF0 | Monroe, MO | 2.1 | 50 | |||
| March 1 | 1:40 AM CST | EF1 | Monroe, MO | 3.4 | 60 | |||
| March 1 | 1:43 AM CST | EF1 | Monroe, MO | 8.6 | 100 | |||
| March 1 | 4:28 AM CST | EF0 | Carroll, AR | 2.0 | 50 | $10,000 | ||
| March 1 | 9:50 AM CST | EF0 | Catahoula Parish, LA | 0.5 | 50 | |||
| March 1 | 10:45 AM CST | EF0 | Union, IL | 1.8 | 150 | $100,000 | ||
| March 1 | 11:20 AM CST | EF0 | Santa Rosa, FL | 0.5 | 30 | $8,000 | ||
| March 1 | 11:58 AM CST | EF1 | Yazoo, MS | 6.5 | 100 | $90,000 | ||
| March 1 | 12:05 PM CST | EF0 | Butler, AL | 3.1 | 30 | $20,000 | ||
| March 1 | 12:27 PM CST | EF4 | Millers Ferry tornado, AL | 6.1 | 500 | 1 | 2 | $2.0 million |
| March 1 | 12:31 PM CST | EF1 | Dallas, AL | 12.2 | 500 | $250,000 | ||
| March 1 | 12:47 PM CST | EF0 | Macon, IL | 1.0 | 30 | 1 | $37,000 | |
| March 1 | 1:08 PM CST | EF4 | Enterprise tornado, AL | 10.3 | 500 | 9 | 50 | $250 million |
| March 1 | 1:48 PM CST | EF1 | Dale, AL | 7.1 | 150 | 4 | $2.5 million | |
| March 1 | 1:52 PM CST | EF1 | Henry, AL to GA | 30.8 | 150 | 2 | $11 million | |
| March 1 | 2:20 PM CST | EF1 | Todd, KY | 0.2 | 30 | $35,000 | ||
| March 1 | 2:48 PM CST | EF2 | Lowndes, AL | 24.6 | 600 | 6 | $700,000 | |
| March 1 | 2:59 PM CST | EF1 | Fayette, AL | 11.2 | 150 | $50,000 | ||
| March 1 | 3:00 PM CST | EF1 | Tuscaloosa, AL | 3.7 | 100 | $50,000 | ||
| March 1 | 4:11 PM EST | EF1 | Stewart, GA | 1.5 | 250 | $400,000 | ||
| March 1 | 3:12 PM CST | EF1 | Barbour, AL | 2.4 | 75 | |||
| March 1 | 3:45 PM CST | EF2 | Winston, AL | 9.6 | 100 | $50,000 | ||
| March 1 | 4:06 PM CST | EF1 | Jefferson, AL | 0.9 | 400 | $100,000 | ||
| March 1 | 5:29 PM EST | EF2 | Taylor, GA | 7.7 | 448 | 1 | 4 | $500,000 |
| March 1 | 5:34 PM EST | EF3 | Crawford, GA | 9.7 | 448 | 9 | $525,000 | |
| March 1 | 5:49 PM EST | EF1 | Crawford, GA | 11.9 | 100 | $100,000 | ||
| March 1 | 5:51 PM EST | EF0 | Bibb, GA | 2.5 | 100 | $100,000 | ||
| March 1 | 5:27 PM CST | EF2 | Muscogee, AL to GA | 11.7 | 300 | 1 | $28 million | |
| March 1 | 6:30 PM EST | EF1 | Jones, GA | 3.6 | 150 | $500,000 | ||
| March 1 | 6:44 PM EST | EF0 | Jones, GA | 0.0 | 50 | $5,000 | ||
| March 1 | 5:56 PM CST | EF1 | Shelby, AL | 0.7 | 100 | $30,000 | ||
| March 1 | 7:00 PM EST | EF1 | Talbot, GA | 4.1 | 100 | $50,000 | ||
| March 1 | 8:08 PM EST | EF2 | Warren, GA | 11.7 | 448 | 3 | $700,000 | |
| March 1 | 9:00 PM EST | EF3 | Webster, GA | 40.1 | 1,790 | 2 | 11 | $111 million |
| March 1 | 9:36 PM EST | EF3 | Macon, GA | 3.1 | 1,790 | $2,000 | ||
| March 1 | 10:30 PM EST | EF0 | Bleckley, GA | 1.4 | 448 | $250,000 | ||
| March 1 | 10:40 PM EST | EF2 | Wilkinson, GA | 13.3 | 895 | $30,000 | ||
| March 1 | 10:52 PM EST | EF1 | Marion, GA | 2.5 | 100 | $25,000 | ||
| March 1 | 11:44 PM EST | EF2 | Baker, GA | 30.5 | 200 | 6 | 3 | $4.0 million |
| March 1 | 12:20 AM EST | EF2 | Worth, GA | 4.5 | 150 | 2 | $275,000 | |
| March 1 | 12:30 AM EST | EF2 | Worth, GA | 2.9 | 200 | $500,000 | ||
| March 1 | 12:42 AM EST | EF1 | Tift, GA | 7.9 | 150 | $1.4 million |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.